Hail, Converse
- When
- June 25, 1:50 AM MST to 1:53 AM MST
- Where
- Converse County, 17.95 mi NE of Bill
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 43.400, -105.000
Quarter size hail was observed at Dull Center.
Thunderstorms over east central and southeast Wyoming produced large hail, strong winds, heavy rain and a weak tornado.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CYS wrote it up.
Thunderstorms over east central and southeast Wyoming produced large hail, strong winds, heavy rain and a weak tornado.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 24, 3:23 PM MST, 10 hours 27 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
423 PM MDT WED JUN 24 2015
.SHORT TERM...(THIS EVENING THROUGH FRIDAY NIGHT)
ISSUED AT 330 PM MDT WED JUN 24 2015
LATEST MOSAIC RADAR SHOWING SHOWERS AND THUNDERSTORMS DEVELOPING
ACROSS SOUTHERN CARBON AND ALBANY COUNTIES THIS AFTERNOON. LATEST
SPC MESOANALYSIS SHOWING STORMS FORMING IN AN AREA OF 500 J/KG
CAPE. SURFACE ANALYSIS SHOWING A STATIONARY COLD FRONT ALONG THE
SOUTH LARAMIE RANGE INTO SOUTHERN CARBON COUNTY...PRETTY CLOSE TO
WHERE THE THUNDERSTORMS ARE FORMING. WATER VAPOR IMAGERY SHOWING
TWO DISTINCT SHORTWAVES. ONE MOVING ACROSS SOUTHERN MONTANA AND
NORTHWESTERN WYOMING THIS AFTERNOON. THE OTHER MOVING INTO WESTERN
COLORADO THIS AFTERNOON THAT IS KICKING OFF CONVECTION ACROSS MUCH
OF WESTERN COLORADO. PANHANDLE CONTINUES TO REMAIN CAPPED AT THIS
TIME WITH AN INVERSION AROUND 750MBS.
DO THINK WE STAND A CHANCE OF SEEING SOME STRONG TO SEVERE
THUNDERSTORMS THIS AFTERNOON IF THOSE STORMS CAN MAKE IT OVER THE
LARAMIE RANGE AND HOLD TOGETHER. SO FAR...THEY HAVE BEEN
STRUGGLING TO DO THIS. THEY WOULD BE MOVING INTO AN AREA OF HIGHER
DEWPOINTS AS CHEYENNE IS REPORTING A TD OF 47. BETTER CONDITIONS
FURTHER EAST AS TORRINGTON IS REPORTING A TD OF 59 AT 2PM. BETTER
CHANCES ACROSS OUR NORTHERN ZONES AS LATEST SPC MESOANALYSIS
SHOWING AN UNCAPPED ENVIRONMENT WITH CAPES OF 2000-2500 J/KG.
CURRENT THINKING ARE STORMS ACROSS OUR SOUTHERN CWFA WILL MOVE OFF
THE LARAMIE RANGE AND WEAKEN AS THEY MOVE INTO THE CAPPED
ENVIRONMENT IN THE SOUTHERN PANHANDLE. STORMS THAT MOVE INTO OUR
NORTHERN ZONES STAND THE BETTER CHANCE OF GOING SEVERE.
FRONTAL BOUNDARY LIFTS NORTHEAST FOR THURSDAY AND THIS IS AN AREA
OF CONCERN. THE NORTHERN SHORTWAVE MOVES ACROSS THIS FRONT DURING
THE DAY THURSDAY. LATEST PWATS ALONG THE FRONT OVER NIOBRARA AND
THE NORTHERN PANHANDLE COUNTIES FORECAST AT 1.5 INCHES. MODEL QPF
OUTPUT QUITE HIGH ACROSS OUR NORTHERN ZONES THROUGHOUT THE DAY
THURSDAY. ECMWF AND SREF QPF SHOWING WELL OVER AN INCH OF QPF OVER
OUR NORTHERN ZONES FOR THURSDAY. COULD SEE TRAINING OF
THUNDERSTORMS ACROSS THIS AREA. DECIDED TO ISSUE A FLASH FLOOD
WATCH AS STORM MOTIONS WILL BE ALONG THIS FRONT DURING THE DAY.
.LONG TERM...(SATURDAY THROUGH WEDNESDAY)
ISSUED AT 315 PM MDT WED JUN 24 2015
RELATIVELY QUIET WEATHER THIS WEEKEND AS A STRONG UPPER LEVEL
HIGH REMAINS NEAR THE FOUR CORNERS REGION...THIS HIGH WILL THEN
GRADUALLY LIFTS NORTHWEST INTO THE NORTHERN GREAT BASIN REGION BY
NEXT WEEK...RESULTING IN SOME TSTORM ACTIVITY OVER THE HIGH
PLAINS. MODEL SOUNDINGS ALL INDICATE STRONG MID LEVEL SUBSIDENCE
OVER THE FORECAST AREA WHICH WILL GREATLY INHIBIT CONVECTION ON
SATURDAY AND SUNDAY. CAN NOT RULE OUT A FEW THUNDER SHOWERS OVER
THE MOUNTAINS THIS WEEKEND...OTHERWISE KEPT POP BELOW 10 PERCENT
OVER THE HIGH PLAINS. DEWPOINTS WILL BE HIGH EAST OF THE LARAMIE
RANGE...BUT THE SUBSIDENCE WILL BE TOO MUCH TO OVERCOME FOR DEEP
CONVECTION. THIS MAY CHANGE BY EARLY NEXT WEEK AS THE UPPER LEVEL
HIGH DRIFTS TO THE NORTHWEST...ALLOWING SHORTWAVE ACTIVITY AND
A MORE FAVORABLE SHEAR PROFILE TO ENTER THE REGION. HIGH
TEMPERATURES WILL BE NEAR OR SLIGHTLY ABOVE NORMAL FOR THIS TIME
OF THE YEAR WITH HIGHS IN THE 80S TO NEAR 90. INCREASED POP
BETWEEN 20 TO 40 PERCENT EARLY NEXT WEEK...MAINLY ACROSS SOUTHEAST
WYOMING AND FAR WESTERN NEBRASKA.
&&
.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING)
ISSUED AT 420 PM MDT WED JUN 24 2015
WIDELY SCATTERED TSTORMS DEVELOPING OVER SOUTHEAST WY LATE THIS
AFTERNOON WILL MOVE EAST INTO THE NE PANHANDLE THIS EVENING.
LOCALIZED MVFR VISIBILITY AND GUSTY/ERRATIC WINDS MAY OCCUR WITH
TSTORMS. CONVECTION MAY LINGER PAST MIDNIGHT ACROSS WESTERN NE.
AREAS OF FOG AND LOW STRATUS WILL REDEVELOP BY EARLY THURSDAY
MORNING EAST OF A LINE FROM DOUGLAS WY TO KIMBALL NE.
&&
.FIRE WEATHER...
ISSUED AT 204 PM MDT WED JUN 24 2015
A STALLED FRONTAL BOUNDARY OVER CENTRAL WYOMING THIS AFTERNOON
WILL SERVE TO KICK OFF SHOWERS AND THUNDERSTORMS ALONG THE
LARAMIE RANGE THIS AFTERNOON. THIS FRONT WILL LINGER OVER THE AREA
THROUGH AT LEAST THURSDAY AFTERNOON. BEST CHANCES FOR WETTING
RAINS TODAY AND THURSDAY WILL BE ALONG AND EAST OF THE LARAMIE
RANGE. FRONT IS THEN EXPECTED TO SLOWLY PUSH EAST WITH SHOWERS AND
THUNDERSTORMS ENDING FROM WEST TO EAST THURSDAY EVENING.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...FLASH FLOOD WATCH FROM THURSDAY MORNING THROUGH THURSDAY EVENING
FOR WYZ102.
NE...FLASH FLOOD WATCH FROM THURSDAY MORNING THROUGH THURSDAY EVENING
FOR NEZ002-095.
&&
SHORT TERM...GCC
LONG TERM...TJT
AVIATION...MAJ/TJT
FIRE WEATHER...GCCHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 353 AM MDT WED JUN 24 2015 NEZ002-003-019>021-054-055-095-096-WYZ101>103-106>108-116>119- 251030- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS- NIOBRARA COUNTY-NORTH LARAMIE RANGE- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY- EAST LARAMIE COUNTY- 353 AM MDT WED JUN 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEBRASKA...EAST CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE MAINLY LATE THIS AFTERNOON AND EVENING. A FEW STORMS COULD BECOME STRONG WITH HAIL THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED THUNDERSTORMS ARE EXPECTED THURSDAY AFTERNOON AND EVENING. A FEW STORMS COULD BECOME STRONG OR SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. WYZ104-105-109>115-251030- FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS- SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE- UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY- 353 AM MDT WED JUN 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE LATER THIS AFTERNOON INTO THIS EVENING. NO SEVERE STORMS ARE ANTICIPATED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WIDELY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED MAINLY THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 1006 PM MDT WED JUN 24 2015 WYZ106>108-250430- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY WY- EAST PLATTE COUNTY WY-GOSHEN COUNTY WY- 1006 PM MDT WED JUN 24 2015 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL GOSHEN AND EAST CENTRAL PLATTE COUNTIES UNTIL 1030 PM MDT... AT 1006 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES EAST OF CHUGCREEK...OR 10 MILES EAST OF WHEATLAND...MOVING NORTHEAST AT 45 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... WHEATLAND...FORT LARAMIE...CHUGCREEK...VETERAN...GRAYROCKS RESERVOIR...FORT LARAMIE NATIONAL HISTORIC SITE...Y-O RANCH AND SLATER. THIS INCLUDES INTERSTATE 25 IN WYOMING NEAR MILE MARKER 79. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4188 10488 4205 10497 4233 10442 4194 10430 TIME...MOT...LOC 0406Z 244DEG 40KT 4202 10476 HAMMER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 127 AM MDT THU JUN 25 2015 WYZ101-102-250830- CONVERSE COUNTY LOWER ELEVATIONS WY-NIOBRARA COUNTY WY- 127 AM MDT THU JUN 25 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN NIOBRARA AND NORTHERN CONVERSE COUNTIES UNTIL 230 AM MDT... AT 124 AM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR FORT RENO HISTORICAL SITE TO 6 MILES NORTHWEST OF DEWEY...AND MOVING EAST AT 20 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS OVER NORTHERN NIOBRARA AND NORTHERN CONVERSE COUNTIES WITH THE OUTFLOW WINDS FROM THESE THUNDERSTORMS. IN ADDITION...ALTHOUGH THE STORMS ARE NORTH OF CONVERSE AND NIOBRARA COUNTIES AROUND 125 AM...OTHER THUNDERSTORMS MAY DEVELOP THROUGH 300 AM MDT OVER NORTHERN NIOBRARA AND NORTHERN CONVERSE COUNTIES WITH THE OUTFLOW BOUDARIES EMANATING FROM THE STORMS OVER CAMPBELL AND WESTON COUNTIES. LAT...LON 4316 10405 4321 10607 4349 10608 4350 10406 TIME...MOT...LOC 0724Z 287DEG 19KT 4376 10626 4361 10410 RUBIN
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
212 AM MDT THU JUN 25 2015
WYZ101-250900-
CONVERSE COUNTY LOWER ELEVATIONS WY-
212 AM MDT THU JUN 25 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CONVERSE COUNTY
UNTIL 300 AM MDT...
AT 210 AM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 18
MILES WEST OF ROCHELLE...OR 19 MILES SOUTHEAST OF WRIGHT...MOVING
SOUTHEAST AT 30 MPH.
NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN
CONVERSE COUNTY.
THIS STORM CONTINUES TO INTENSIFY AND A SEVERE THUNDERSTORM MAY BE
REQUIRED SHORTLY. THE STORM WILL AFFECT IRWIN AND NORTH ANTELOPE
ROAD IN THE THUNDER BASIN NATIONAL GRASSLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4348 10491 4317 10491 4317 10527 4350 10545
4350 10493
TIME...MOT...LOC 0810Z 322DEG 25KT 4351 10531
RUBINSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
247 AM MDT THU JUN 25 2015
WYZ101-250930-
CONVERSE COUNTY LOWER ELEVATIONS WY-
247 AM MDT THU JUN 25 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CONVERSE COUNTY
UNTIL 330 AM MDT...
AT 247 AM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 15
MILES SOUTHEAST OF PINE TREE JUNCTION...OR 23 MILES SOUTH OF
WRIGHT...MOVING SOUTHEAST AT 30 MPH.
DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTH CENTRAL
CONVERSE COUNTY.
LAT...LON 4328 10521 4305 10545 4348 10581 4349 10579
4350 10575 4350 10557
TIME...MOT...LOC 0847Z 312DEG 27KT 4342 10563
RUBINThe Rapid City radar (KUDX), 192 km away, was scanning. The volume nearest the first event began at 08:50 UTC.
9 hail, 1 tornado. Local standard time, as filed.
Quarter size hail was observed at Dull Center.
Ping pong ball size hail was observed 25 miles west-northwest of Bill.
Half dollar to ping pong ball size hail was reported 15 miles west of Bill.
Quarter size hail was observed 17 miles northeast of Douglas.
Quarter size hail was reported a mile southeast of Keeline.
Quarter size hail was observed nine miles west-northwest of Jay Em.
Penny to quarter size hail was observed seven miles east of Wheatland.
A landspout tornado touched down in open country and moved southeast. The tornado dissipated after three minutes on the ground. No damage was reported.
Golf ball size hail was observed 10 miles east-northeast of Cheyenne.
Quarter size hail was observed 12 miles east of Cheyenne.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2015Every state in 2015This day in weather historyThe tornado archive for Wyoming, 2015Warnings in Wyoming, June 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 586380, 586385, 586389, 586395, 586400, 586401, 586438, 586553, 586578, 586579.